Jump to content

ImadB: 4.5 months post effexor withdrawals - I need suggestions


Oran

Recommended Posts

Hello everyone,

 

I need your help regarding issues of reinstatement.

 

In the following text I will do my best to introduce myself to you and to summarize my story as good as possible.

 

I am a 26 year master student from Sweden who was on effexor for almost 2 years. 

 

During the first year I was on 75 mg,  the second year 37,5 mg. After realizing that Effexor only made me feel worse I decided to stop taking it. I spoke to my physician about it and she suggested that I taper down for 2-3 weeks. I ended up tapering for 4 weeks and I was actually feeling better during the whole taper. The good feeling lasted for something like two weeks and then the withdrawals hit me. Brain fog, blurred vision, tiredness, etc.. I managed to hold out for one month and then I decided to reinstate 12,5 mg, which was the dose I was on before stopping completely. The withdrawals were still there but they were much milder so I decided to slowly taper down for 2 months to 4,5 mg. Once again I was feeling relatively OK at the lowest dose but once I stopped the withdrawals hit me really bad again. After one month with bad withdrawals they almost suddenly stopped. I woke up one day and I was feeling relatively OK, the withdrawals were still there but much much more mangaeable. I was still feeling a bit depressed (one of the main withdrawal symtoms) so in new years I decided that I could blunt my emotions with 1-2 glasses of champagne (I was at a big party with a lot of friends). I was still feeling ok for something like 2 weeks, and then the withdrawals slowly started to come back. It is has now been 4,5 months since the last dose of effexor and ever since the withdrawals came back the second time, I have only gotten worse every month. My vision is severly impaired/blurred and I suffer a monumental brain fog - together these symtoms has made it impossible for me to work or go outside. I almost feel disabled and I am on the sick list since 3 months now.

 

I now turn to you for advice on how I should proceed. I have seriously considered to reinstate a low dose to stabilize again. I strongly believe that the glasses of champagne I had in New Year made things worse for me - I have heard similar things from other people in a FB group that I am member of. 

 

You who have similar experience with effexor/SSRI, what do you think I should to? Should I wait a little bit longer to see if things turn around by itself or should I reinstate?

 

I know that I will have to make the final decision but I want to know what you think, from what I told you?

 

 

Thank you so much in advance, big hug from Sweden // Imad

Edited by ChessieCat
Added 1st sentence from almost duplicate post

I started Effexor/venlafaxin august 2014: 1st year 75 mg 2nd year 37.5 mg.

Taper: first try 37.5 to 0 in one month. Second try: 18.75 to 0 in two months.

Completely off effexor since 26-11-2016 with severe withdrawals such as blurred/constrained vision, brain fog and vertigo.

Link to post

Welcome

Moderators will be here to help you out. In the meantime you should add your signature where you can list your drug history

In a detail format. Here is the link.

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

Started Effexor August 2012 Sept'12-150mg=extreme anxiety Oct'12 cut half-75mg severe wds

Feb 2013 68.5mg. Mar'13- 65mg. Apr'13-59mg. May'13-57mg. June '13-52mg Aug'13 49.75mg.

Sep'13-48.75. Nov'13-47mg Dec'13-45..5mg

May 2014 42mg. Jun'14 40mg (depressive mood started). Aug'14 -40mg/ started brintellix 2.5mg

Oct '14 -39 Nov'14 36.89 Dec'14 34.45

Jan 2015- 31 Feb'15 29mg. Mar'15 26.72. Apr'15 24.48. May'15 22.31mg. Jun'15 20.30mg

Aug'15-18.89. Oct'15 16.96. Nov/16- 16.10. Dec/15- 15mg

Jan 2016-14.22. May'16 11.45. Aug'16-9.60. Sep/16- 8.88mg. Oct/16- 8.39mg. Nov/16- 8.13. Dec/16- 7.89

Link to post
  • Moderator Emeritus

Welcome ImadB,

I'm sorry about what you are going through, but glad you found us.

 

As Lexy suggested, it would be helpful if your would fill in your signature. Please put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

Please put your withdrawal history in your signature

 

After reading through your story, I would suggest that you have been tapering too fast. We recommend reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

Its important to taper slowly as the dose gets lower. What we recommend is a taper that's based on a percentage of your current dose not of your original dose. Here is why: Why taper? Paper demonstrates importance of gradual change in plasma concentration

 

Reinstatement of a small amount of the drug can often work well to alleviate withdrawal symptoms. According to medical knowledge, reinstatement is the only way to alleviate withdrawal. Reinstatement is best done immediately upon appearance of symptoms. The more time that passes, the less likely it is to work. Once you have stabilized on a low dose of the drug, then a slower, safer taper can be started. Here is some information about reinstatement to help you decide if its something you would like to try:  About reinstating and stabilizing to stop withdrawal symptoms

 

Because you have been off the drug for longer than a few weeks, reinstatement might not work and could possibly make your symptoms worse, but by trying a very small amount, you reduce the risk of causing increased symptoms. If you decide to try, I would suggest starting with a dose of about .5mg (half of one milligram)

 

Here is our effexor tapering topic where you will find information about how to take very small doses.

 

Tips for tapering off Effexor (venlafaxine)

 

If you decide not to reinstate, you will still get better, but it will take some time. Recovery usually happens in a windows and waves kind of pattern with lots of ups and downs. Some days of feeling better and then days of worse symptoms again.

 

Here is some information about how recovery happens:

 

The Windows and Waves Pattern of Stabilization

 

 

 

Here is the link to our symptoms and self care section, you may find some useful ideas to help manage symptoms as you recover.  Especially read the topics pinned at the top.

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

Please stay in touch and let us know what you decide.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post

Thank you both for you replies! I will have a look at all of these things and I have now filled my signature with info about my medical story.

 

If there is anyone out there who can share their experience with me, and maybe give me a suggestion regarding the things I wrote in the first and opening post, please feel free to reply to this post from me!

 

Thank you Lexy and Petunia for replying to my post! 

I started Effexor/venlafaxin august 2014: 1st year 75 mg 2nd year 37.5 mg.

Taper: first try 37.5 to 0 in one month. Second try: 18.75 to 0 in two months.

Completely off effexor since 26-11-2016 with severe withdrawals such as blurred/constrained vision, brain fog and vertigo.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy